Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 3, 2020Fannin County, Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 11:54 PM EDT for Fannin County, Murray County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 11:54 PM EDT (03:54 UTC)
Expired
Aug 4, 2020, 12:30 AM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Fannin County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 146 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS82 KFFC 040354
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1154 PM EDT Mon Aug 3 2020
 
GAZ005>008-040430-
Gilmer GA-Union GA-Murray GA-Fannin GA-
1154 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...WESTERN
UNION...NORTHEASTERN MURRAY AND FANNIN COUNTIES UNTIL 1230 AM EDT...

At 1154 PM EDT...a line of strong thunderstorms was along a line
extending from Cisco to near Copperhill...and moving southeast at 15
mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Chatsworth, Blue Ridge, Eton, Morganton, Crandall, Hemp, Sumac, Jones
Mill, Higdon, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga
Lake, Tennga, Mineral Bluff, Cisco and Colwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8418 3487 8406 3478 8482 3497 8482
      3499 8481
TIME...MOT...LOC 0354Z 308DEG 12KT 3495 8475 3502 8433 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:49 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 3, 7:49 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
749 PM EDT Mon Aug 3 2020

.PREV DISCUSSION... /Issued 244 PM EDT Mon Aug 3 2020/

SHORT TERM /Today through Wednesday/...

Showers and thunderstorms, some strong to severe and associated with
a stationary front, instability axis and SW upper level flow ahead
of an upper level trough, are expected to diminish this evening.

The stationary front is expected to dissipate tonight as another
weak cold front approaches and moves into the area Tuesday.
The upper level trough looks to be less dynamic on Tuesday so the
highly diurnal convection should be less strong than today with less
overall coverage and is expected to dissipate Tuesday evening.

Forecast temperatures are expected to be within a few degrees of
normal through Tuesday Night.

BDL

LONG TERM /Wednesday Night through Sunday/...

As Isaias works its way up the coast the synoptic scale holds a deep
trough through the southeast with an upper level low across the
northern great lakes. We start the long term forecast in the exit
zone of the trough which will reinforce diurnal convective pattern
on Wednesday and Thursday. As the low is lifted north the trough
begins to flatten out and we slowly work our way back toward a near
zonal pattern by the weekend. Afternoon thunderstorms are likely
every day this week as the pattern keeps sufficient moisture all the
way up through the mid layers.

We remain around seasonal in terms of temperatures. With upper 80s
and lower 90s across most of the area. Temperatures begin to edge up
again going into the weekend with widespread low to mid 90s as the
flow breaks down and ridging returns. Heat indices will begin to
climb as well with widespread low 100s across the CWA, although
cooler conditions are expected at higher elevations.

Vaughn

&&

.AVIATION...
00Z Update...
Showers and Thunderstorms moving out of the area as TS
Isaias moves up the eastern seaboard. Should continue to see Mainly
VFR ceilings/conditions through tonight with some areas of fog Tues
morning. Will see some MVFR VSBYs Tue morning but it will burn off
shortly after sunrise. Will see some isolated thunderstorms pop back
up Tuesday afternoon but not expecting as much coverage as we saw
today. The storms are expected to stay very isolated so will leave
them out of the 00z TAF. Winds will be light and mainly out of the
east over night. Will see winds shift to the W to SW by 13-15z Tue
with speeds staying 10kt or less.

//ATL Confidence...00Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  90  69  91 /  40  10  10  30
Atlanta         68  90  70  89 /  40  20  20  20
Blairsville     62  82  62  82 /  50  30  20  30
Cartersville    66  90  67  90 /  40  20  20  20
Columbus        71  94  71  95 /  30  10   5  20
Gainesville     67  87  68  89 /  50  20  20  30
Macon           71  93  71  94 /  40  20  20  30
Rome            67  90  67  91 /  30  20  20  20
Peachtree City  68  90  69  90 /  40  20  20  20
Vidalia         72  95  74  95 /  20  50  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Mon Aug 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Mon Aug 3 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be more numerous today across the area with the
threat for a few strong to severe storms this afternoon. Damaging
winds will be the main threat along with severe hail and periods
of heavy rain, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The chance for showers and thunderstorms will exist each day,
mainly during the afternoon and evening hours. No widespread
severe weather is expected however, a few strong to low-end severe
storms will be possible with the main threat being damaging winds.
Locally heavy rain can also be expected in any of the stronger
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Aug 3, 7:34 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     1 SSW OSCARVILLE        34.24N  83.98W
08/03/2020                   FORSYTH            GA   EMERGENCY MNGR

            TREE DOWNED ONTO A BATH HOUSE OFF OF VANNS TAVERN RD
            NEAR VANNS TAVERN PARK.

&&

EVENT NUMBER FFC2001032

KMM
Special weather statement, Aug 3, 7:52 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Mon Aug 3 2020

GAZ052-040030-
Heard GA-
752 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 830 PM EDT...

At 752 PM EDT...a strong thunderstorm was near Franklin...moving
northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3323 8514 3329 8518 3338 8506 3336 8500
      3330 8498
TIME...MOT...LOC 2352Z 226DEG 8KT 3330 8511

WIND...40MPH
Local storm report, Aug 3, 8:06 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     1 WSW OSCARVILLE        34.24N  84.00W
08/03/2020                   FORSYTH            GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ALONG MCSWAIN DR, OLD MILL DR, AND
            BAILEY MILL ROAD NEAR LAKE LANIER.

&&

EVENT NUMBER FFC2001033

LUSK
Local storm report, Aug 3, 8:20 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     2 NNW BLAINE            34.53N  84.57W
08/03/2020                   PICKENS            GA   PUBLIC

            7-10 TREES TAKEN DOWN NEAR INTERSECTION OF HWY 136 AND
            OLD POST TRAIL.

&&

EVENT NUMBER FFC2001034

LUSK
Local storm report, Aug 3, 8:38 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     4 W SONORAVILLE         34.45N  84.91W
08/03/2020                   GORDON             GA   PUBLIC

            MULTIPLE TREES DOWN ALONG CHARMIN CIRCLE ROAD.

&&

EVENT NUMBER FFC2001035

LUSK
Special weather statement, Aug 3, 11:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1154 PM EDT Mon Aug 3 2020

GAZ005>008-040430-
Gilmer GA-Union GA-Murray GA-Fannin GA-
1154 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...WESTERN
UNION...NORTHEASTERN MURRAY AND FANNIN COUNTIES UNTIL 1230 AM EDT...

At 1154 PM EDT...a line of strong thunderstorms was along a line
extending from Cisco to near Copperhill...and moving southeast at 15
mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Chatsworth, Blue Ridge, Eton, Morganton, Crandall, Hemp, Sumac, Jones
Mill, Higdon, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga
Lake, Tennga, Mineral Bluff, Cisco and Colwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8418 3487 8406 3478 8482 3497 8482
      3499 8481
TIME...MOT...LOC 0354Z 308DEG 12KT 3495 8475 3502 8433

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:30 PM EDTSpecial Weather StatementFFCCandler15 min
Aug 4, 7:13 PM EDTSpecial Weather StatementFFCEmanuel32 min
Aug 4, 7:18 PM EDTSpecial Weather StatementFFCWilcox27 min
Aug 4, 7:43 PM EDTSpecial Weather StatementFFCJefferson32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.